I read a lot about people having side effects such as weight gain and how hard it is to lose the weight or stay slim (myself included). I wonder: Is there anyone out there who has remained or become a healthy weight on antipsychotics?
I’m overweight but it’s definitely not due to meds
I’m curious if this is a schizophrenia thing. Do we not eat right because we’re ill?
I just got down to a helthy bmi a few days ago. I weigh like 157lbs right now.
Nice! Congratulations! I’m a little overweight myself, but I’m working on it.
I think it was due to a med change (to abilify from seroquel) and just generally leading a healthier lifestyle. Now the pounds just seem to fall off.
Hey, I made that same switch! Seroquel was a beast for weight gain.
Ru still on the abilify? Or was there something better?
I’m still on the abilify, but my pdoc mentioned wanting to switch me to something else because of akathisia. I might try geodon next.
I tried geodon for a couple of months. It caused noticeable tremors in my hands. Idk if it can cause akathisia though. I was on the highest dose and it still didn’t contain my psychosis. I think its good for people who benefit from an ap with less efficacy.
I’m very medication sensitive, so maybe it will help me. I’ve also heard it’s initially very sedating.
I was sleeping right after taking it for the first couple of weeks for sure.
I think I’m at a decent weight, though I’m sure the BMI chart would list me as overweight. That chart is awfully harsh. I’m 5’10" and around 178 lbs, not too bad for being on two APs, even if one of them is a low dose. The low dose is Haldol; I’m on the highest dose of Abilify Maintena, and I get that every three weeks instead of every four.
I think I am one,I exercise regularly…recently I am back on meds and my weight has increase by twenty percent,from 60kg to 74
I used to be 70 kgs before the meds…Now I’m 105…but that is older weight I’m 47!
I survive on that…I’d like to lose 10 and that is my new gaol. It’s hard. I carry it pretty well but it gets harder as your older!
I’m actually a healthier weight on my meds than I was off it! I am 5’11" and was underweight before at 57kgs and now I’m normal weight at about 66kgs. Got a bit of a tummy though which is never had before. Must be the olanzapine!
I’m a healthy weight now I take small doses of Abilify. Risperidone made me weigh 15 stone but then I added Abilify to the mix I’m now normal weight.
I take risperidone with Abilify.
BWAAAHAAAAHAAAAAA. Nope. Partly meds, partly being too busy, partly the fact that I really like eating.
One of the meds I take is Risperidone and I’m at healthy weight. Actually I’m 15kg lighter than I was in highschool, 10 years ago, before meds. I rarely exercise but I do eat a strict diet. For me the saying “99 percent is a bitch, 100 percent is easy” is very true when it comes to dieting. You can’t cheat, ever, not once. People just rationalize it away. I havent cheated on my diet for a year and 3 months by now. Because I know it will snowball into me not doing it anymore. You need a 100 % commitment.
I always gain a little weight on APs.
Seroquel was by far the worst offender.
I gained like 30lbs on that stuff.
Now I don’t take medication, but I have to be stoned all the time to sedate my symptoms enough to function,
And that is also not helpful weight wise.
I’m pretty happy with myself despite needing to lose a few.